Alert archive / Kentucky / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 84, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jun 23, 2017, 8:51 PM EDT for 5 counties in Kentucky. It was in force for 39 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2017, 8:51 PM EDT (00:51 UTC)
- Expired
- Jun 23, 2017, 9:30 PM EDT
- In force
- 39 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Breathitt County, KY, Lee County, KY, Magoffin County, KY, Morgan County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 23 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 8:55 PM EDT | TSTM WND DMG | Campton, KY | TREES DOWN ON QUILLENS CHAPEL ROAD AND SANDY RIDGE ROAD. |
| Jun 23, 9:00 PM EDT | TSTM WND DMG | Mize, KY | TREES DOWN BLOCKING US 460W NEAR MURPHY FORK ROAD. |
| Jun 23, 9:00 PM EDT | TSTM WND DMG | Vortex, KY | TREE FELL ON A CAR ON WHITESTONE ROAD. |
| Jun 23, 9:15 PM EDT | TSTM WND DMG | Helechawa, KY | TREES DOWN BLOCKING THE MOUNTAIN PARKWAY AND ALSO BLOCKING HWY 191 AT BETHEL CHAPEL ROAD. |
| Jun 23, 9:18 PM EDT | TSTM WND DMG | Noctor, KY | TREES DOWN BLOCKING HWY 30. |
| Jun 23, 9:25 PM EDT | TSTM WND DMG | Patton, KY | TREES DOWN ON US 460W. |
| Jun 23, 9:26 PM EDT | TSTM WND DMG | 1 S Lost Creek, KY | TREE DOWN ALONG DUBE ROAD JUST SOUTH OF LOST CREEK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 3:32 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.9 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 708 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -82 m²/s²
- 0-3 km storm-relative helicity
- -227 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
250
WUUS53 KJKL 240051
SVRJKL
KYC025-129-153-175-237-240130-
/O.NEW.KJKL.SV.W.0084.170624T0051Z-170624T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service JACKSON KY
851 PM EDT FRI JUN 23 2017
The National Weather Service in JACKSON KY has issued a
* Severe Thunderstorm Warning for...
Southwestern Morgan County in southeastern Kentucky...
Northwestern Breathitt County in southeastern Kentucky...
Northwestern Magoffin County in southeastern Kentucky...
Eastern Lee County in southeastern Kentucky...
Wolfe County in southeastern Kentucky...
* Until 930 PM EDT
* At 851 PM EDT, a severe thunderstorm was located over Grannie, or
near Campton, moving southeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Jackson, Salyersville, Beattyville, Campton, Simpson, Lewis,
Fincastle, Burkhart, Lexie, Fillmore, Pekin, Pine Ridge, Wonnie,
Noctor, Kernie, Panama, Ezel, War Creek, Elkatawa and Tallega.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
A tornado watch remains in effect until 1000 PM EDT for southeastern
and east central Kentucky.
LAT...LON 3778 8302 3743 8329 3758 8376 3775 8366
3782 8358 3782 8355 3786 8350 3787 8351
3790 8349 3793 8346
TIME...MOT...LOC 0051Z 296DEG 28KT 3770 8358
HAIL...<.75IN
WIND...60MPH
$$
KAS2 follow-up statements
948
WWUS53 KJKL 240108
SVSJKL
Severe Weather Statement
National Weather Service JACKSON KY
908 PM EDT FRI JUN 23 2017
KYC025-129-153-175-237-240130-
/O.CON.KJKL.SV.W.0084.000000T0000Z-170624T0130Z/
Morgan KY-Breathitt KY-Magoffin KY-Lee KY-Wolfe KY-
908 PM EDT FRI JUN 23 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR SOUTHWESTERN MORGAN...NORTHWESTERN BREATHITT...NORTHWESTERN
MAGOFFIN...SOUTHEASTERN LEE AND EASTERN WOLFE COUNTIES...
At 908 PM EDT, a severe thunderstorm was located over Wilhurst, or
near Jackson, moving southeast at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Jackson, Salyersville, Simpson, Lewis, Burkhart, Lexie, Fillmore,
Wonnie, Noctor, Kernie, Panama, War Creek, Elkatawa, Tallega, Lane,
Sewell, Haddix, Malaga, Guage and Lizzielane.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
A tornado watch remains in effect until 1000 PM EDT for southeastern
Kentucky.
LAT...LON 3778 8302 3743 8329 3754 8363 3766 8352
3776 8346 3790 8336
TIME...MOT...LOC 0108Z 295DEG 29KT 3764 8343
HAIL...<.75IN
WIND...60MPH
$$
KAS562
WWUS53 KJKL 240115
SVSJKL
Severe Weather Statement
National Weather Service JACKSON KY
915 PM EDT FRI JUN 23 2017
KYC129-240125-
/O.CAN.KJKL.SV.W.0084.000000T0000Z-170624T0130Z/
Lee KY-
915 PM EDT FRI JUN 23 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LEE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A tornado watch remains in effect until 1000 PM EDT for southeastern
Kentucky.
LAT...LON 3778 8302 3743 8329 3751 8355 3762 8343
3774 8335 3787 8328
TIME...MOT...LOC 0115Z 296DEG 28KT 3762 8337
$$
KYC025-153-175-237-240130-
/O.CON.KJKL.SV.W.0084.000000T0000Z-170624T0130Z/
Morgan KY-Breathitt KY-Magoffin KY-Wolfe KY-
915 PM EDT FRI JUN 23 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR SOUTH CENTRAL MORGAN...CENTRAL BREATHITT...NORTHWESTERN MAGOFFIN
AND EAST CENTRAL WOLFE COUNTIES...
At 915 PM EDT, a severe thunderstorm was located over Keck, or near
Jackson, moving southeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Jackson, Salyersville, Simpson, Lewis, Burkhart, Bethanna, Gifford,
Copebranch, Wonnie, Noctor, Kernie, Rock Lick, Vancleve, Moct,
Wilhurst, Elkatawa, Inverness, Bays, Sewell and Haddix.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
A tornado watch remains in effect until 1000 PM EDT for southeastern
Kentucky.
LAT...LON 3778 8302 3743 8329 3751 8355 3762 8343
3774 8335 3787 8328
TIME...MOT...LOC 0115Z 296DEG 28KT 3762 8337
HAIL...<.75IN
WIND...60MPH
$$
KASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 7:52 PM EDT, 59 minutes earlier.
Area forecast discussion, Jun 23, 7:52 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION National Weather Service Jackson KY 752 PM EDT Fri Jun 23 2017 .UPDATE... Issued at 745 PM EDT FRI JUN 23 2017 Made a few more tweeks to pops and weather based on latest radar trends over the last couple of hours. Also loaded in the most up to date observations to make sure the near term grids were on track with current conditions. A band of heavy rain is now impacting our northern CWA with reports of flash flooding now coming in. Will continue to monitor this and make adjustments in the grids as needed. As of now all grids have been published and sent to NDFD/web with no updates to the forecast package needed. UPDATE Issued at 502 PM EDT FRI JUN 23 2017 Small update to freshen up the near term grids to make sure they were on track with current conditions. Also updated pops and weather based on the latest radar trends and hi-res model data, with more widespread precipitation now entering into the western CWA and expected to continue and progress eastward throughout the afternoon/evening. All changes have been published and sent to NDFD/web. Since the afternoon package ZFP started with tonight wording, these updates should not impact the current product. && .SHORT TERM...(This evening through Saturday night) Issued at 359 PM EDT FRI JUN 23 2017 Severe weather and flash flood threat continue this evening. Center of tropical depression Cindy has moved into western KY while cold front now stretches from southeast MI through northwest IN to OK. The low pressure center will continue to move ENE while the front advances southeast. The interaction of these systems will bring showers and thunderstorms to our area this evening and early tonight. Higher precipitable water is now advancing into eastern KY in advance of the remnants of Cindy. Precipitable water will increase to 2 to 2.25 inches so showers and thunderstorms will be efficient rain producers. Rainfall rates in excess of 2 inches per hour will be possible with the heaviest thunderstorms. It does appear the heavy rain threat will mainly be confined to the time frame before midnight, but will allow the flash flood watch to continue as is, though it will likely be able to be cancelled early. As noted earlier today the surface to 1 KM storm relative helicity will approach or exceed 400 m2/s2 this afternoon and evening. Some rotating storms are likely and with rather low lifting condensation levels a rotating storm could result in a brief tornado touchdown. While breaks in the clouds this afternoon have allowed for low level lapse rates to increase, mid level instability remains rather limited. While a damaging wind and tornado threat exist, any occurrences of severe weather are expected to be isolated. After the frontal passage tonight cooler and drier air will begin to move into the area for the weekend. .LONG TERM...(Sunday through Friday) Issued at 359 PM EDT FRI JUN 23 2017 The long term portion of the forecast will be highlighted by a stretch of dry weather with well below normal temperatures resulting from a mean upper level ridge in the western part of the U.S. and a trough in the eastern part of the country. 850 mb temperatures will drop to the single digits Celsius early next week, and we'll see a multi-day stretch with maximum temperatures in the 70s and and minimums in the 50s. Dewpoints will be around 50 degrees for the first part of the week. By the end of the week the trough will be lifting out and flow will become more zonal and temperatures will warm and dewpoints will increase back into the 60s. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) ISSUED AT 752 PM EDT FRI JUN 23 2017 TAFS are currently being impacted by a combination of moisture from tropical depression Cindy, combining with an approaching cold front, producing widespread heavy rain and isolated thunderstorms to much of eastern Kentucky. The heaviest rain is currently aligned in a band along the northeast portion of the state, impacting KSYM. Over the next few hours, expect this rain to continue to shift eastward as it slowly loses strength through about 6Z. Winds will generally be from the S to SW and a bit gusty, especially in any of the heavier rain/storms. After 6Z, the rain will become less of a factor, and winds will diminish, however residual moisture will likely lead to fog at the TAF sites, and continued cloud cover throughout the night. Have included a slow deterioration to below airport mins (mainly for VIS) between 9Z and 11Z at all TAF sites, however timing and exact impacts may need to be tweaked as fog sets up. By tomorrow, a drier airmass will begin to take hold. Once fog lifts and dissipates in the morning, expect only a few VFR fair weather CU throughout the afternoon. Winds will generally be from the west under 10 knots. && .JKL WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Saturday morning for KYZ044-050>052- 058>060-068-069-079-080-083>088-104-106>120. && UPDATE...JMW SHORT TERM...SBH LONG TERM...SBH AVIATION...JMW
Hazardous weather outlook, Jun 23, 4:10 PM EDT, 4 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Jackson KY 410 PM EDT Fri Jun 23 2017 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>118-242315- Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, and Whitesburg 410 PM EDT Fri Jun 23 2017 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... ...TORNADO WATCH 368 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Tonight. Showers and scattered thunderstorms will occur through the first part of the night. They will bring a potential for very heavy rainfall, which could result in flash flooding along small streams. In addition, strong winds aloft will create conditions favorable for some thunderstorms or intense showers to produce severe weather. The greatest threat will be damaging winds. However, isolated, brief tornadoes are also a possibility. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Concerns with high water may linger into the weekend. Rises may occur on rivers, with portions of the Red, Kentucky, and Licking River basins being most at risk for excessive rainfall. There will be a slight chance of thunderstorms north of Interstate 64 Thursday afternoon. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any instances of flooding, wind damage, or tornadoes. KYZ119-120-242315- Martin-Pike- Including the cities of Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 410 PM EDT Fri Jun 23 2017 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Tonight. Showers and scattered thunderstorms will occur through the first part of the night. They will bring a potential for very heavy rainfall, which could result in flash flooding along small streams. In addition, strong winds aloft will create conditions favorable for some thunderstorms or intense showers to produce severe weather. The greatest threat will be damaging winds. However, isolated, brief tornadoes are also a possibility. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Concerns with high water may linger into the weekend. Rises may occur on rivers, with portions of the Red, Kentucky, and Licking River basins being most at risk for excessive rainfall. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any instances of flooding, wind damage, or tornadoes. SBH
In the hours before
Special weather statement, Jun 23, 7:53 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service JACKSON KY
753 PM EDT FRI JUN 23 2017
KYZ068-069-079-080-084>086-114-116-240045-
Jackson-Whitley-Clay-McCreary-Knox-Owsley-Rockcastle-Laurel-Pulaski-
753 PM EDT FRI JUN 23 2017
...A LINE OF SHOWERS WILL AFFECT LAUREL...NORTHWESTERN KNOX...
NORTHWESTERN OWSLEY...JACKSON...NORTHEASTERN MCCREARY...EASTERN
PULASKI...NORTHWESTERN WHITLEY...ROCKCASTLE AND NORTHWESTERN CLAY
COUNTIES...
At 753 PM EDT, radar indicated showers were located along a line
extending from 6 miles northwest of Shirley to Orlando to Bent to
Frazer. Movement was southeast at 35 mph.
Winds in excess of 40 mph are possible with these showers.
Locations impacted include...
Somerset, London, Mount Vernon, McKee, Burnside, Donaro, Travellers
Rest, Bummer, Fariston, Cumberland Falls S.P., Shop Branch,
Fogertown, Tyner, Privett, Mount Victory, Climax, Disputanta, Krupp,
Mershons and Shepherdtown.
Torrential rainfall is also occurring with these showers, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3701 8470 3713 8452 3752 8428 3751 8427
3752 8420 3756 8415 3757 8401 3753 8389
3749 8383 3749 8378 3747 8372 3717 8383
3691 8398 3677 8428
TIME...MOT...LOC 2353Z 297DEG 32KT 3762 8419 3737 8428 3711 8445 3698
8471
KASLocal storm report, Jun 23, 8:12 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
812 PM EDT FRI JUN 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0809 PM FLASH FLOOD 6 NW OWINGSVILLE 38.20N 83.84W
06/23/2017 BATH KY 911 CALL CENTER
WATER OVER THE ROAD AND IMPASSABLE AT THE 6MM OF HWY 36 W
OUT OF OWINGSVILLE
&&
JMWIXLocal storm report, Jun 23, 8:16 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
816 PM EDT FRI JUN 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0809 PM FLASH FLOOD 1 NNE BETHEL 38.26N 83.86W
06/23/2017 BATH KY 911 CALL CENTER
WATER OVER ROAD AND CAR STUCK ON LITTLE FLAT - LEDFORD
ROAD JUST NORTH OF BETHEL. EXACT MILAGE FROM CITY
ESTIMATED.
&&
JMWIXSpecial weather statement, Jun 23, 8:22 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service JACKSON KY
822 PM EDT FRI JUN 23 2017
KYZ050-058>060-106-108-109-111-112-114-240100-
Montgomery-Menifee-Lee-Breathitt-Estill-Owsley-Magoffin-Morgan-
Powell-Wolfe-
822 PM EDT FRI JUN 23 2017
...A LINE OF SHOWERS WILL AFFECT POWELL...SOUTHEASTERN MONTGOMERY...
SOUTHWESTERN MORGAN...NORTHWESTERN OWSLEY...ESTILL...MENIFEE...
NORTHWESTERN BREATHITT...NORTHWESTERN MAGOFFIN...LEE AND WOLFE
COUNTIES...
At 822 PM EDT, radar indicated showers were located along a line
extending from Cornwell to near Blackburn. Movement was southeast at
40 mph.
Winds in excess of 40 mph are possible with these showers.
Locations impacted include...
Stanton, Irvine, Beattyville, Frenchburg, Campton, Booneville,
Simpson, Lewis, Jeffersonville, Clay City, Fincastle, Ravenna,
Wellington, Campsites in the Indian Creek area of the Daniel Boone
National Forrest, Pilot, Turin, Bowen, Cornwell, Kimbrell and
Rothwell.
Torrential rainfall is also occurring with these showers, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3781 8310 3744 8372 3751 8389 3753 8389
3757 8394 3758 8397 3757 8403 3760 8411
3764 8413 3767 8409 3768 8410 3776 8409
3801 8373 3801 8371
TIME...MOT...LOC 0022Z 296DEG 35KT 3795 8372 3767 8415
KASSpecial weather statement, Jun 23, 8:39 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service JACKSON KY
839 PM EDT FRI JUN 23 2017
KYZ069-080-085>087-112-114>117-240130-
Jackson-Whitley-Clay-Breathitt-Knox-Perry-Bell-Owsley-Laurel-Leslie-
839 PM EDT FRI JUN 23 2017
...A LINE OF SHOWERS WILL AFFECT SOUTHEASTERN LAUREL...CENTRAL
BELL...KNOX...WESTERN LESLIE...OWSLEY...NORTHWESTERN PERRY...
SOUTHEASTERN JACKSON...WHITLEY...SOUTHWESTERN BREATHITT AND CLAY
COUNTIES...
At 838 PM EDT, radar indicated showers were located along a line
extending from Vincent to Blackwater to Krupp. Movement was southeast
at 35 mph.
Winds in excess of 35 mph are possible with these showers.
Locations impacted include...
Williamsburg, Barbourville, Pineville, Manchester, Buckhorn, Turin,
Travellers Rest, Brightshade, Southfork, Swan Lake, Cowcreek,
Fogertown, Goose Rock, Bush, Cranes Nest, Blanche, Krupp,
Shepherdtown, Herron and Hooker.
Torrential rainfall is also occurring with these showers, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3659 8406 3669 8432 3676 8433 3713 8396
3749 8382 3738 8334 3689 8346 3689 8349
3686 8349 3659 8387
TIME...MOT...LOC 0038Z 296DEG 29KT 3749 8376 3705 8386 3677 8424
KASLocal storm report, Jun 23, 8:50 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
850 PM EDT FRI JUN 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 PM FLASH FLOOD WALTERSVILLE 37.86N 83.93W
06/23/2017 POWELL KY 911 CALL CENTER
WATER OVER BLACK CREEK ROAD. ROAD IS IMPASSABLE.
&&
ABEThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 8:22 PM EDT | Special Weather Statement | JKL | Estill, Lee, Menifee, Powell, Wolfe | 38 min |
| Jun 23, 8:39 PM EDT | Special Weather Statement | JKL | Bell, Clay, Knox, Owsley, Whitley | 51 min |
| Jun 23, 8:40 PM EDT | Areal Flood Advisory | JKL | Estill, Jackson, Lee, Magoffin, Morgan, Wolfe | 110 min |
| Jun 23, 9:17 PM EDT | Areal Flood Advisory | JKL | Breathitt, Floyd, Johnson, Knott, Magoffin | 118 min |
| Jun 23, 9:25 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Knott, Magoffin | 50 min |
| Jun 23, 10:06 PM EDT | Special Weather Statement | JKL | Floyd, Martin, Pike | 24 min |
| Jun 23, 10:22 PM EDT | Special Weather Statement | JKL | Pike | 23 min |
| Jun 23, 11:59 PM EDT | Areal Flood Warning | JKL | Bath, Elliott, Fleming, Montgomery, Rowan | 12 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.